Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 141, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2011, 3:21 PM EDT for Berkshire County, Massachusetts; Albany County, Columbia County, Greene County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 26, 2011, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY
The radar
The Albany radar (KENX), 53 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS51 KALY 261921
SVRALY
MAC003-NYC001-021-039-262000-
/O.NEW.KALY.SV.W.0141.110726T1921Z-110726T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 400 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COXSACKIE...OR 9 MILES NORTH OF HUDSON...AND MOVING SOUTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PHILMONT BY 330 PM EDT...
COPAKE BY 340 PM EDT...
GREAT BARRINGTON BY 345 PM EDT...
SHEFFIELD BY 350 PM EDT...
ASHLEY FALLS BY 355 PM EDT...
SANDISFIELD BY 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4205 7305 4205 7352 4199 7353 4234 7412
4261 7399 4253 7376 4247 7379 4247 7374
4236 7375 4212 7306
TIME...MOT...LOC 1921Z 297DEG 41KT 4235 7370
$$
MCMAHON/SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:40 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 1:40 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT TUE JUL 26 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. THE HIGH WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1130 AM...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR ENTIRE AREA THROUGH 700 PM. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO BECOME STRONG TO LOCALLY SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL TO ONE INCH. WILL UPDATE THE GRIDS ACCORDINGLY. ********PREVIOUS NEAR TERM DISCUSSION******** AS OF 945 AM...CONVECTION WAS ALREADY DEVELOPING OVER LAKE ONTARIO AND COMING ASHORE ACROSS THE TUG HILL. OUR LOW LEVEL STRATUS DECK IS MIXING OUT ALLOWING FOR SURFACE HEATING TO START. DEWPOINTS ACROSS THE REGION THIS MORNING ARE GENERALLY INTO THE LOWER AND MID 60S WHICH WILL BE THE KEY FACTOR TO OUR DEGREE OF INSTABILITY THIS AFTERNOON. MODIFIED 12Z SOUNDINGS SUGGEST SBCAPES CLIMB TO BETWEEN 1000-1500 J/KG. MORE IMPRESSIVE IS THE WIND FIELD AS 500MB JET STREAK APPROACHES FROM LOWER ONTARIO PROVIDENCE. EVEN MORE OF NOTE PER THE H2O VAPOR LOOP IS A STRONGER MID-UPPER LEVEL JET STREAK DIVING SOUTHEAST ACROSS LOWER MICHIGAN AND INTO WESTERN NY /ENHANCED LEFT FRONT QUAD/. IN ADDITION...THE 500MB TEMPS ARE EXPECTED TO DROP BACK TOWARD -13C ACROSS THE DACKS AND LAKE GEORGE SARATOGA REGION WITH AROUND -10C FOR THE SOUTHERN PORTIONS OF THE CWA. MID LEVEL LAPSE RATES ARE PROGGED TO BE BETWEEN 6.5-7 C/KM WITH STEEPER VALUES IN THE LOWER LEVELS. RUC13 WET BULB ZERO HEIGHTS ALSO DROP BACK TO LESS THAN 10K FEET THIS AFTERNOON. SO THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL ARE THERE...YET LOCAL HAIL STUDIES SUGGEST HAIL SIZE MIGHT JUST FALL SHORT OF SEVERE CRITERIA /1"/ LIKELY DUE TO THE LACK OF CAPE- DENSITY. WE HAVE INITIATED AN RSO FOR GOES EAST TO START AFTER 14Z AND WE WILL MONITOR RADAR TRENDS VERY CLOSELY. MAIN UPDATE WAS TO HOURLY VALUES AND THE REMAINDER OF THE GRIDS ARE IN EXCELLENT SHAPE. AS OF 645 AM EDT...THE LOW STRATUS CLOUDS CONTINUE TO BE OVER ERN NY AND WRN NEW ENGLAND. THE LATEST OBSERVATIONS/SHORT TERM GUIDANCE TRENDS INDICATE DRYING FROM THE NORTH AND WEST WILL WORK INTO THE AREA BTWN 13Z-16Z. SOME ISOLD SHOWERS HAVE DEVELOPED OVER THE SOUTHEASTERN PERIPHERY OF THE FCST AREA AHEAD OF THE WEAK COLD/OCCLUDED FRONT. WE PLACED A FEW HOURS OF ISOLD SHOWERS THERE. THE STRONG UPPER LEVEL TROUGH IS APPROACHING FROM SOUTHEASTERN ONTARIO/QUEBEC. THE LATEST NAM CONTINUES TO SHOW MORE INSTABILITY THAN THE GFS...WHICH MAY SPARK SOME SEVERE THUNDERSTORMS. OUR THINKING CONTINUES FOR A MINOR EVENT...ESPECIALLY WHERE MORE HEATING OCCURS...WHICH APPEARS TO BE FROM THE CAPITAL REGION...BERKSHIRES...AND NRN CATSKILLS SOUTH AND EAST. PREVIOUS NEAR TERM FOLLOWS... AS OF 400 AM EDT...THE WATER VAPOR LOOP THIS MORNING SHOWS A POTENT CLOSED H500 UPPER LEVEL TROUGH DIVING S/SE ACROSS SOUTHEASTERN ONTARIO TOWARDS UPSTATE NY AND NEW ENGLAND FOR TODAY. THIS UPPER LEVEL TROUGH IS ASSOCIATED WITH H500 AIR OF -14C TO -15C THAT WILL ENCROACH NRN NY. WE ARE EXPECTING THE STRATUS TO BURN OFF LATER THIS MORNING WITH SOME CLEARING. THE STRONG CYCLONIC VORTICITY ADVECTION WITH THE UPPER LEVEL TROUGH WILL FOCUS SOME SCT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. THE CONVECTIVE INGREDIENTS ARE BETTER TODAY COMPARED TO YESTERDAY WITH SFC DESTABILIZATION EXPECTED IN THE LATE MORNING/AFTERNOON. THE MID LEVEL LAPSE RATES WILL STEEPEN TO 6-6.5C/KM WITH WET BULB ZERO HEIGHTS LOWERING TO 9-11 KFT AGL OVER THE REGION. THE 0-6 KM DEEP SHEAR VALUES INCREASE TO 40-50 KTS. THE SHEAR IS TOP HEAVY ABOVE THE BOUNDARY LAYER. THE BIGGEST DIFFERENCE BTWN THE NAM AND GFS IS THE AMOUNTS OF SFC BASED INSTABILITY THAT MAY BE REALIZED. THE GFS HAS GENERALLY 500-1000 J/KG IN PLACE DURING THE PM OVER ERN NY AND WRN NEW ENGLAND...WHILE THE NAM HAS 500-1500 J/KG WITH SOME POCKETS UP TO 2000 J/KG. THE HIGHER AMOUNTS ON THE NAM ARE BEING FORECAST WITH SFC DEWPTS IN THE U60S TO L70S ! WE ARE EXPECTING SFC DEWPTS MAINLY IN THE LOWER TO M60S. THE UPPER JET DYNAMICS LOOK MORE FAVORABLE WITH PORTIONS OF ERN NY AND WRN NEW ENGLAND NEAR THE RIGHT REAR QUADRANT OF A H250 JET STREAK OF 80-100 KTS. FINALLY...A LOOK AT THE MAGLENTA CONDITIONAL SEVERE WEATHER INDEX IMPLIES A MINOR SEVERE EVENT /LESS THAN 10 SEVERE REPORTS/ WITH THE FOLLOWING NAM/GFS MODEL SOUNDING PARAMETERS UTILIZED: CAPE = 1000 J/KG MAX SOUNDING WINDS = 90 KTS EHI = 1.0 STORM SPEED - 30 KTS SRH (0-3 KM) = 100 (M/S)2 THE LOCAL HAIL INDEX IMPLIES HAIL STONES UP TO NICKEL TO QUARTER SIZE MAY BE POSSIBLE WITH EQUILIBRIUM LEVELS OF 30 KFT AGL. THE MODEL SOUNDINGS ALSO DO HINT AT AN INVERTED-V SIGNATURE FOR THE POTENTIAL OF DAMAGING WINDS WITH ANY STRONG TO SEVERE CONVECTION TOO. WE WILL INCLUDE SMALL HAIL AND GUSTY WINDS IN THE GRIDDED AND TEXT FORECASTS FOR THE ENTIRE FCST AREA. ORGANIZED MULTICELL CONVECTION WILL LIKELY FORM INTO A LINE WITH POSSIBLY SOME BOWING SEGMENTS. THE 00Z NCEP 4KM WRF-NMM BASE REF RUN FOR SPC SHOWS A FAIRLY STRONG LINE OF CONVECTION SWEEPING ACROSS THE REGION DURING THE MID TO LATE PM...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST WHERE THE MOST HEATING AND DESTABILIZATION WILL LIKELY OCCUR. WE WILL MENTION THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS IN THE HWOALY PRODUCT. MAX TEMPS WILL RANGE FROM THE LOWER TO MID 80S IN THE VALLEYS...AND U60S TO U70S OVER THE MTNS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT...THE UPPER LEVEL LOW MOVES DOWNSTREAM...AND ITS ASSOCIATED SFC TROUGH/COLD FRONT PASSES ACROSS NEW ENGLAND. WEAK COLD AIR ADVECTION OCCURS IN THE WAKE OF THE UPPER LEVEL DISTURBANCE WITH H850 TEMPS FALLING TO 11 TO 13C OVER THE REGION. THE SKIES WILL GRADUALLY CLEAR WITH HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION AND OHIO VALLEY. LOWS WILL GENERALLY RANGE FROM THE U50S TO L60S IN THE VALLEYS WITH 50-55F RANGE READINGS OVER THE MTNS. WEDNESDAY...THIS DAY WILL FEATURE LOTS OF SUNSHINE AS LOW AND MID LEVEL HEIGHTS RISE OVER THE REGION. H850 TEMPS WILL BE IN THE 12-14C RANGE WITH DECENT MIXING FROM H850. THE SFC HIGH WILL BUILD IN OVER WRN NY AND PA DURING THE PM. HUMIDITY LEVELS WILL BE VERY COMFORTABLE FOR LATE JULY. MAX TEMPS WILL BE IN THE 80 TO 85F RANGE IN THE VALLEYS...AND 70S OVER THE HIGHER TERRAIN. WEDNESDAY NIGHT...THE SFC HIGH CRESTS OVER NY AND NEW ENGLAND. SOME HIGH CLOUDS MAY INCREASE WELL AFTER MIDNIGHT WITH THE INCREASING LOW AND MID LEVEL WARM ADVECTION. WE STILL EXPECT SOME RADIATIONAL COOLING THROUGH THE THIN CIRRUS THAT MAY MOVE IN WITH TEMPS MAINLY IN THE 50S TO NEAR 60F IN THE HUDSON RIVER VALLY. THURSDAY-THURSDAY NIGHT...THE NAM IS AN OUTLIER RACING WARM ADVECTION SHOWERS AND THUNDERSTORMS IN THE FCST AREA AHEAD OF A WARM FRONT OVER THE OH VALLEY ON THU. THE GFS/UKMET/ECMWF ARE SLOWER WITH THE ISENTROPIC LIFT...AND THE DEEPER SYNOPTIC FORCING DURING THE DAY. WE KEPT IT MAINLY DRY DURING THE DAY THU WITH JUST A SLIGHT CHC OF A SHOWER OR THUNDERSTORM WEST OF THE HUDSON RIVER VALLEY. WE INCREASED THE POPS OVERNIGHT WITH PERHAPS SOME NOCTURNAL SHOWERS AND THUNDERSTORMS. HUMIDITY LEVELS WILL BE ON THE INCREASE TO CLOSE THE WEEK. MIN TEMPS THU NIGHT WILL BE IN THE M60S TO L70S. && .LONG TERM /FRIDAY THROUGH MONDAY/... MORE HOT AND HUMID WEATHER ON TAP AS WE HEAD INTO THE THE WEEKEND. BROAD RIDGING OVER MUCH OF THE CONUS WITH ZONAL FLOW ACROSS THE NORTHERN TIER. WARM FRONT SHOULD BE LIFTING TO OUR NORTH AND EAST FRIDAY MORNING ALLOWING THE HEAT AND HUMIDITY TO RETURN. A COLD FRONT WILL APPROACH FROM THE NORTHWEST/GREAT LAKES REGION DURING THE DAY AND INDICATIONS ARE THIS BOUNDARY SHOULD MOVE ACROSS THE FRIDAY AS A MID LEVEL TROUGH MOVES THROUGH FAST FLOW AND GIVES IT A PUSH. SCATTERED CONVECTION WOULD BE EXPECTED WITH THE FRONTAL PASSAGE. WITH AREA IN THE WARM SECTOR FRIDAY IT WILL BE HOT WITH DEW POINTS ON THE RISE...INTO THE MID 60S TO LOWER 70S...MAKING FOR UNCOMFORTABLE CONDITIONS. HEAT INDICES MAY APPROACH 100 DEGREES IN PORTIONS OF THE MID HUDSON VALLEY DURING THE AFTERNOON. DESPITE THE COLD FRONTAL PASSAGE ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO EARLY NEXT WEEK RUNNING ABOUT 5 DEGREES ABOVE NORMAL. HOWEVER HUMIDITY LEVELS WILL BE LOWER WITH DEW POINTS DROPPING BACK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... ...THUNDERSTORMS MOVING TO THE KALB TAF SITE... HAVE INCLUDE A TEMPO FOR TSRA FROM 18Z-19Z ALONG WITH A DROP TO IFR CONDITIONS. STORM MIGHT CONTAIN GUSTY WINDS. AN AWW ALREADY ISSUED FOR IT. ANOTHER LINE OF SHOWERS AND STORMS MIGHT IMPACT KGFL AND KALB A LITTLE LATER. MORE CONFIDENCE THIS LINE WILL IMPACT KGFL SO A TEMPO WITH SHOWERS THERE...NOT READY TO TIME TSRA (OR EVEN SHRA AT KALB) JUST YET. FOR KPOU...THE ACTION WILL MOVE IN LATER THIS AFTERNOON. CONTINUE WITH VCSH/CB TERMINOLOGY. CONVECTIVE ACTIVITY MIGHT PULL OUT OF KGFL BY 20Z...LATER AT KALB AND ESPECIALLY KPOU. CLEARING TONIGHT. BIG QUESTION IS HOW MUCH FOG WILL FORM AT THE SITES. SOME OF THAT DEPENDS ON HOW MUCH RAIN WILL FALL AT EACH SPECIFIC SITE. ALSO...WILL A BREEZE FROM THE NW PERSIST TONIGHT? CONFIDENCE HIGHEST OF LITTLE OR NO FOG AT KALB AND MOST FOG AT KGFL. FOR NOW...KEPT IFR FOG AT KGLF FROM 08Z ON. VFR EXPECTED AT KALB...MVFR MIST (BR) AT KPOU DUE TO LESS WIND ANTICIPATED. WILL RE-ADDRESS FOG POTENTIAL LATER IN THE DAY. ONCE ANY FOG DISSIPATES...GOOD FLYING WEATHER ON WEDNESDAY WITH VFR...UNLIMITED VISIBILITIES...AND ONLY A FEW-SCT CU AROUND 5000 FEET. THERE WILL BE A NORTHWEST BREEZE AROUND 10KTS...GUSTING TO PERHAPS 20KTS AT KALB FOR THE BALANCE OF THE DAY. OUTLOOK... WED NIGHT...VFR. NO SIG WX. THU...VFR. SLIGHT CHC SHRA/TSRA IN THE AFTN. THU NIGHT-FRI...MAINLY VFR. CHC SHRA/TSRA WITH MVFR POSSIBLE. SAT/SUN...VFR. NO SIG WX. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. THE HIGH WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO VALLEY. THE RH VALUES WILL LOWER TO 50 TO 65 PERCENT THIS AFTERNOON...THEN HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT WEDNESDAY MORNING. THEY WILL LOWER TO 45 TO 60 PERCENT BY THE LATE AFTERNOON. THE WINDS WILL SHIFT FROM THE SOUTH OR SOUTHWEST TO THE WEST NORTHWEST THIS AFTERNOON AT 10 TO 20 MPH. THEY WILL LIGHTEN FROM THE WEST NORTHWEST OVERNIGHT TO 5 TO 10 MPH. NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY AT 10 TO 15 MPH. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5 DAYS. THE STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORM INTO EARLY THIS EVENING WITH RAINFALL AMOUNTS RANGING FROM A TENTH TO A HALF AN INCH. DRY WEATHER WILL RETURN TUESDAY NIGHT INTO THURSDAY...BEFORE A MORE HUMID AIR MASS RETURNS TO CLOSE TO THE WORK WEEK WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...HWJIV/BGM/WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...HWJIV FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Jul 26, 11:37 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1137 AM EDT TUE JUL 26 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1137 AM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
In the hours before
Local storm report, Jul 26, 2:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG SHARON SPRINGS 42.79N 74.62W
07/26/2011 SCHOHARIE NY COUNTY OFFICIAL
TREES DOWN. MINOR FLOODING ON BEACHWOOD RD.
&&
BGM/LFMSpecial weather statement, Jul 26, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 303 PM EDT TUE JUL 26 2011 NYZ051>053-058>061-261930- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- WESTERN RENSSELAER NY- 303 PM EDT TUE JUL 26 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING... HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 12 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... NEW BALTIMORE AND RAVENA BY 315 PM EDT COXSACKIE BY 320 PM EDT KINDERHOOK AND VALATIE BY 325 PM EDT CHATHAM...7 MILES NORTH OF PHILMONT AND 8 MILES WEST OF AUSTERLITZ BY 330 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4239 7340 4219 7353 4244 7413 4260 7403 TIME...MOT...LOC 1903Z 296DEG 37KT 4247 7396 HEA/LFM
Special weather statement, Jul 26, 3:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT TUE JUL 26 2011 NYZ033-262000- HAMILTON NY- 309 PM EDT TUE JUL 26 2011 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF LAKE EATON CAMPGROUND...OR ABOUT 29 MILES NORTH OF OLD FORGE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE EATON CAMPGROUND BY 340 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4394 7432 4406 7485 4407 7485 4412 7428 TIME...MOT...LOC 1909Z 282DEG 27KT 4411 7476 FRUGIS
Local storm report, Jul 26, 3:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 E SCHODACK CENTER 42.55N 73.66W
07/26/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
BGM/LFMLocal storm report, Jul 26, 3:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG STEPHENTOWN 42.55N 73.44W
07/26/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
BGM/LFMLocal storm report, Jul 26, 3:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST PITTSFIELD 42.45N 73.26W
07/26/2011 M58 MPH BERKSHIRE MA AMATEUR RADIO
TREES DOWN AND POWER OUTAGES IN THE AREA.
&&
BGM/LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 63 min |
| Jul 26, 3:37 PM EDT | Areal Flood Advisory | ALY | Berkshire | 91 min |
| Jul 26, 11:28 AM EDT | Special Weather Statement | ALY | Otsego | 32 min |
| Jul 26, 11:40 AM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Jul 26, 12:55 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 65 min |
| Jul 26, 1:42 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 63 min |
| Jul 26, 2:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie | 53 min |
| Jul 26, 2:28 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 107 min |
| Jul 26, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 51 min |
| Jul 26, 3:03 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Jul 26, 3:09 PM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Jul 26, 3:42 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.